Alert archive / North Carolina / River Flood Warnings in 2021
River Flood Warning 25, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Jun 3, 2021, 7:56 PM EDT for Pitt County, North Carolina. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 7:56 PM EDT (23:56 UTC)
- Expired
- Jun 4, 2021, 8:36 PM EDT
- In force
- 25 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pitt County, NC
The radar
The Morehead City radar (KMHX), 93 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
225
WGUS42 KMHX 032356
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Newport/Morehead City NC
756 PM EDT Thu Jun 3 2021
...The National Weather Service in Newport/Morehead City NC has
issued a Flood Warning for the following rivers in North Carolina...
Chicod Creek Near Simpson affecting Pitt County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at water.weather.gov/ahps.
NCC147-041500-
/O.NEW.KMHX.FL.W.0025.210603T2356Z-000000T0000Z/
/SIMN7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
756 PM EDT Thu Jun 3 2021
The National Weather Service in Newport/Morehead City has issued a
* Flood Warning for
the Chicod Creek Near Simpson.
* From this evening until further notice.
* At 7:45 PM EDT Thursday the stage was 11.5 feet.
* Flood stage is 11.5 feet.
* Minor flooding is forecast.
* Forecast...No forecast is available for this location.
* Impact...At 11.0 feet, Flooding of low lying areas adjacent to
Mobleys Bridge Road.
* Impact...At 12.0 feet, Water runs over Mobleys Bridge Road near
the bridge.
&&
LAT...LON 3559 7723 3558 7720 3557 7721 3554 7720
3551 7722 3550 7729 3556 7732
$$
DAG1 follow-up statement
351
WGUS82 KMHX 050036
FLSMHX
Flood Statement
National Weather Service Newport/Morehead City NC
836 PM EDT Fri Jun 4 2021
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Chicod Creek Near Simpson affecting Pitt County.
NCC147-050145-
/O.CAN.KMHX.FL.W.0025.000000T0000Z-000000T0000Z/
/SIMN7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
836 PM EDT Fri Jun 4 2021
...The Flood Warning for the Chicod Creek Near Simpson has been
cancelled...
The Flood Warning is cancelled for
the Chicod Creek Near Simpson.
* At 7:45 PM EDT Friday the stage was 10.6 feet.
* Flood stage is 11.5 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 3559 7723 3558 7720 3557 7721 3554 7720
3551 7722 3550 7729 3556 7732
$$
26What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Jun 3, 7:01 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 3, 7:01 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
701 PM EDT Thu Jun 3 2021
.SYNOPSIS...
Unsettled weather will continue through Friday as a cold front
approaches and gradually dissipates. High pressure builds
closer to the area this weekend, with drying conditions likely.
High pressure continues offshore next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 700 PM Thurs...Very wet weather is expected through
Friday across Eastern NC. Some locations have already received
2-4" of rain since Tuesday with 1-2" common west of Highway 17
and north of Highway 70. Already high PW values are forecast to
increase to above 2" overnight into Friday. As the upper trough
approaches and increases upper level divergence, lift will be
maximized over the area tonight through Friday. Currently
widespread showers with embedded areas of thunderstorms are
occurring across the region and will persist through the evening
hours. As lift becomes maximized after midnight, more
widespread heavy showers and thunderstorms will develop. The
heaviest rainfall axis initially will be inland /west of Highway
17/ then spread east after 7Z to coastal areas. 2-4" of
additional rainfall with locally heavier amounts will be
possible with this activity and could lead to flooding in poor
drainage areas. Thus, the Flash Flood Watch has been extended
to cover all of Eastern NC except for Hatteras and Ocracoke
Islands. The Friday morning commute will be affected with poor
visibilities and deep ponding on area roads due to the heavy
rains making for hazardous driving conditions. Muggy lows mostly
70 to 75.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH 6 PM FRIDAY/...
As of 700 PM Thu...Numerous shra and a few tsra with torrential
downpours ahead of weakening cold front will grad push off the
coast by late Fri morning. Additional shra and tsra expected to
redevelop during the day with weak upr trf to the W and building
instab. Will have likely pops inland to chc cst in the aftn and
if get enuf instab will have threat for some stronger to
marginally svr storms. Highs again mostly lower 80s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 545 AM Thursday...
Weekend...The upper level trough remains over the area before
finally pushing offshore late Sunday, fueling chances for
overnight showers/stray tstorms to start the weekend. Kept PoPs
at slight/chance over the coast in the mornings and working
inland as the days progress. Typical for early summer, tstorms
possible as instability increases through the day.
Early Next Week...Upper level low breaks off the trough as it
slides offshore. Ridging builds in from over the Gulf states
north to Michigan with another Low centered over Texas. This
L-H-L sandwich pattern remains for most of the week and keeps
upper flow meridional. Elongated High at the SFC provides Serly
flow through the period keeping things warm a moist with
dewpoints in the 70s and highs in the mid to upper 80s.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /through Friday/...
As of 700 PM Thu...Aviation conditions will be highly variable
this evening with heavy showers and thunderstorms producing IFR
conditions with periods of VFR between the frequent showers.
Late this evening ceilings should settle in the MVFR range with
widespread heavy showers producing IFR somewhat drier conditions
are expected late Fri morning with less in the way of shower
activity but daytime heating will lead to destabilization and
the redevelopment of at least scattered afternoon showers and
thunderstorms.
LONG TERM /Friday night through Tuesday/...
As of 4 AM Thursday...Rain lingers from overnight Thursday
making sub-vfr cats possible with fog/stratus. CIGs improve
through the day but chances of scattered showers and storms
remain. Mostly cloudy conditions Friday gradually improve
through the weekend as the mid/lower levels slightly dry from
their peak Friday with rain chances limited to the coast in the
morning building inland with afternoon heating. Early morning
fog possible through the weekend with moist low levels.
&&
.MARINE...
SHORT TERM /Through Fri/...
As of 700 PM Thu...Weakening cold front will approach from the
W with high pres offshore. SSW winds expected to grad increase
tonight into Fri morn with many mdls showing at least gusts aoa
25 kts for a period central and srn waters. Have put up a SCA
starting overnight and cont into Fri or Fri evening for Pamlico
Sound and cstl wtrs S of Oregon Inlet. With the gusty winds have
some 6 ft seas developing outer central and srn wtrs overnight
and cont thru Fri.
LONG TERM /Friday night through Tuesday/...
As of 4 AM Thursday...Seas subside through the weekend as S/SW
winds slightly calm to around 10-15kts, northern waters around 3
feet and waters south of Hatteras 3 to 4 feet Saturday before
laying down to 3 feet across the area Sunday with Serly winds
around 10kts.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch through Friday morning for NCZ045>047-080-
081-092-094-193>196-198-199-203.
Flash Flood Watch through Friday morning for NCZ029-044-079-
090-091.
MARINE...Small Craft Advisory from 1 AM to 5 PM EDT Friday for AMZ135.
Small Craft Advisory from midnight tonight to 11 PM EDT Friday
for AMZ152-154.
Small Craft Advisory from midnight tonight to 8 PM EDT Friday
for AMZ156-158.
&&
SYNOPSIS...MHX
NEAR TERM...RF/JME
SHORT TERM...RF
LONG TERM...CEB
AVIATION...JME/SGK/CEB
MARINE...RF/JME/CEBHazardous weather outlook, Jun 3, 2:47 PM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 247 PM EDT Thu Jun 3 2021 NCZ045>047-080-081-090>092-094-193-194-198-203-041900- Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Duplin- Lenoir-Jones-Pamlico-Northern Craven-Southern Craven-Inland Onslow- Northern Outer Banks- 247 PM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Numerous showers and a few thunderstorms will continue into the evening with an isolated strong to severe storm possible. Locally heavy rain expected at times this afternoon and tonight possibly producing minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms are expected to develop again Friday and a few could become strong to marginally severe with damaging winds the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-204-205-041900- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- Hatteras Island- 247 PM EDT Thu Jun 3 2021 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Numerous showers and a few thunderstorms are expected to develop late tonight with very heavy in spots possibly producing minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Locally heavy rain could lead to localized flooding early. Scattered thunderstorms are expected to develop again later Friday and a few could become strong to marginally severe with damaging winds the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044-079-041900- Martin-Pitt-Greene- 247 PM EDT Thu Jun 3 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms are expected to develop again Friday and a few could become strong to marginally severe with damaging winds the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 3, 2:11 PM EDT, 5 hours 45 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 211 PM EDT Thu Jun 3 2021 NCZ045-046-081-031845- Washington-Mainland Hyde-Tyrrell- 211 PM EDT Thu Jun 3 2021 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN WASHINGTON...NORTH CENTRAL HYDE AND TYRRELL COUNTIES... At 210 PM EDT, a strong thunderstorm was located near Phelps Lake, or 21 miles east of Plymouth, moving northeast at 25 mph. Winds in excess of 40 mph are possible with this storm. Weak rotation has been detected with this storm. While not immediately likely, a tornado could form at any time. Locations impacted include... Alligator, Columbia, Woodley, Newfoundland, Phelps Lake, Alligator Lake and Creswell. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3597 7601 3564 7634 3575 7653 3608 7636 TIME...MOT...LOC 1810Z 217DEG 39KT 3577 7639 27
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:49 AM EDT | Flash Flood Watch | MHX | Beaufort, Carteret, Craven, Dare, Duplin, Greene and 9 more | 31 hr |
| Jun 3, 9:52 AM EDT | Special Weather Statement | MHX | Onslow | 53 min |
| Jun 3, 11:49 AM EDT | Areal Flood Advisory | MHX | Beaufort, Craven, Duplin, Greene, Hyde, Jones and 6 more | 3 hr |
| Jun 3, 2:45 PM EDT | Areal Flood Advisory | MHX | Beaufort, Craven, Duplin, Greene, Hyde, Jones and 6 more | 3 hr |
| Jun 3, 3:04 PM EDT | Small Craft Advisory | MHX | 30 hr | |
| Jun 3, 4:06 PM EDT | Special Marine Warning | MHX | 39 min | |
| Jun 3, 5:34 PM EDT | Areal Flood Advisory | MHX | Carteret, Craven, Jones, Onslow, Pamlico | 3 hr |
| Jun 3, 6:28 PM EDT | Areal Flood Advisory | MHX | Greene, Martin, Pitt | 3 hr |
Nearby
River Flood Warnings in North Carolina, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.